Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Feb 9, 2006, 2:38 PM MST for 7 counties in Nebraska. It took effect at Feb 10, 2006, 8:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2006, 2:38 PM MST (21:38 UTC)
- In effect from
- Feb 10, 2006, 8:00 AM MST
- Expired
- Feb 10, 2006, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 092138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 238 PM MST THU FEB 9 2006 NEZ001>003-019>021-054-055-101200- /O.UPG.KCYS.HW.A.0004.060210T1500Z-060211T0000Z/ /O.NEW.KCYS.WI.Y.0006.060210T1500Z-060211T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 238 PM MST THU FEB 9 2006 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE FRIDAY MORNING WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 50 MPH. WINDS ARE EXPECTED TO DIMINISH LATE FRIDAY AFTERNOON. A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. $$
3 follow-up statements
000 WWUS75 KCYS 101109 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 410 AM MST FRI FEB 10 2006 NEZ001>003-019>021-054-055-110000- /O.CON.KCYS.WI.Y.0006.060210T1500Z-060211T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 410 AM MST FRI FEB 10 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE THIS MORNING WITH SUSTAINED WINDS OF 30 TO 40 MPH AND GUSTS TO AROUND 50 MPH BY MIDDAY. WINDS ARE EXPECTED TO DROP OFF TOWARDS SUNSET. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. $$
000 WWUS75 KCYS 101657 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 957 AM MST FRI FEB 10 2006 NEZ001>003-019>021-054-055-110000- /O.CON.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 957 AM MST FRI FEB 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH THROUGH THE AFTERNOON OVER THE WESTERN NEBRASKA PANHANDLE WITH GUSTS TO 45 MPH. THE WINDS WILL DIMINISH SOME AFTER SUNSET. BY 9 AM WINDS WERE GUSTING TO BETWEEN 38 MPH AND 46 MPH OVER MUCH OF THE WESTERN NEBRASKA PANHANDLE. THE HIGHEST GUST SO FAR HAS BEEN THE 46 MPH AT THE ALLIANCE AIRPORT. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADS AND HIGHWAYS. $$ WEILAND
000 WWUS75 KCYS 110012 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 512 PM MST FRI FEB 10 2006 NEZ003-021-055-110200- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/ /O.NEW.KCYS.WI.Y.0007.060211T0012Z-060211T0200Z/ BOX BUTTE-MORRILL-CHEYENNE- INCLUDING THE CITIES OF...ALLIANCE...BRIDGEPORT...BAYARD...SIDNEY 512 PM MST FRI FEB 10 2006 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG AND GUSTY NORTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH 7 PM MST. THUS THE WIND ADVISORY HAS BEEN EXTENDED FOR BOX BUTTE...MORRILL AND CHEYENNE COUNTIES. AT 5 PM MST ALLIANCE AIRPORT RECORDED SUSTAINED WIND OF 30 MPH AND GUSTS UP TO 43 MPH. SIDNEY AIRPORT RECORDED SUSTAINED WIND OF 32 MPH AND GUST OF 45 MPH AT 5 PM MST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ001-002-019-020-054-110115- /O.EXP.KCYS.WI.Y.0006.000000T0000Z-060211T0000Z/ SIOUX-DAWES-SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...CHADRON...SCOTTSBLUFF... GERING...HARRISBURG...KIMBALL 512 PM MST FRI FEB 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW CRITERIA. ALTHOUGH WINDS WILL REMAIN GUSTY FROM THE NORTHWEST...THEY WILL CONTINUE TO DECREASE THROUGH THE EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:29 PM MST, 9 minutes earlier.
Area forecast discussion, Feb 9, 2:29 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MST THU FEB 9 2006
.SHORT TERM...THROUGH FRIDAY...A RATHER RUDE RE-INTRODUCTION TO
WINTER IS IN PROGRESS WITH NORTHERLY WINDS PUSHING IN COOLER AIR.
THIS WILL BE ACCOMPANIED BY A LITTLE SNOW IN THE EVENING...
ALTHOUGH THE COVERAGE AND INTENSITY OF THE SNOW SHOULD NOT BE TOO
IMPRESSIVE. WAITING ON A CHUNK OF JET ENERGY CURRENTLY ENTERING
YELLOWSTONE TO ARRIVE IN SOUTHEAST WYOMING AND INITIATE THE SNOW
THIS EVENING FROM THE LARAMIE RANGE WESTWARD. ALONG THE PLAINS...
UPSLOPE IS THE ONLY THING GOING FOR PRECIP GENERATION TONIGHT. SO
ONLY EXPECTING FLURRIES OF LIGHT SNOW SHOWERS IN THOSE AREAS. THE
COLD AIR ADVECTION WILL CONTINUE THROUGH TOMORROW. STRONG WINDS
WILL PERSIST ALSO AND WIND CHILLS WILL STAY AROUND ZERO THROUGHOUT
THE DAY. WILL CONVERT THE HIGH WIND WATCH FOR THE PANHANDLE INTO A
WIND ADVISORY IN COORDINATION WITH NWS NORTH PLATTE. HAVE KEPT
SOME LOW POPS IN MOST AREAS BECAUSE COOLING TEMPERATURES ALOFT AND
SOME PEEKS OF SUN COULD SET OFF SOME CONVECTIVE SHOWERS.
.LONG TERM...NORTHERLY FLOW ALOFT WILL OCCUR FRIDAY NIGHT AND
SATURDAY. JET INDUCED VORTICITY ALONG WITH CYCLONIC CURVATURE ALOFT
WILL BE OVER THE AREA FRIDAY NIGHT. UPSLOPE FLOW AT THE SURFACE AT
THIS TIME COMBINED WITH LOW AND MID LEVEL MOISTURE WILL CONTINUE A
CHANCE OF SNOW FOR THE AREA. SURFACE HIGH WILL MOVE INTO WESTERN
WYOMING SATURDAY...RESULTING IN DOWNSLOPE WINDS AT THE SURFACE. LOW
AND MID LEVEL MOISTURE WILL DECREASE ACROSS THE AREA AT THIS TIME.
DRY CONDTIONS WILL SET IN OVER THE AREA FOR SATURDAY THROUGH
TUESDAY...AS NW FLOW OCCURS ALOFT. AN UPPER LEVEL TROUGH WILL SINK
SLOWLY ACROSS THE CWA FROM THE NORTH ON TUESDAY THROUGH
THURSDAY...RESULTING IN A CHANCE OF SNOW AND COOLER TEMPS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY FROM 8 AM FRIDAY TO 5 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...POMEROY
LONG TERM....KMDHazardous weather outlook, Feb 9, 6:07 AM MST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 607 AM MST THU FEB 9 2006 WYZ059>070-101315- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 607 AM MST THU FEB 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT MUCH COLDER TEMPERATURES...LIGHT SNOW AND NORTH WINDS OF 20 TO 30 MPH WILL SPREAD FROM NORTH TO SOUTH TODAY. SOME LIGHT SNOW AND BLUSTERY NORTHWEST WINDS WILL PERSIST TONIGHT WITH WIND CHILL READINGS DROPPING BELOW ZERO. SNOW ACCUMULATIONS WILL BE ON THE LIGHT SIDE WITH MOST AREAS RECEIVING AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY AND QUITE COLD CONDITIONS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. HIGHS ON FRIDAY WILL ONLY BE FROM 15 TO 25 DEGREES WITH LOWS FRIDAY NIGHT FROM 5 BELOW ZERO TO 10 ABOVE. STRONG NORTHWEST WINDS WILL SEND WIND CHILL READINGS WELL BELOW ZERO. TEMPERATURES WILL BEGIN A WARMING TREND ON SATURDAY. THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-101315- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 607 AM MST THU FEB 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT MUCH COLDER TEMPERATURES...SCATTERED LIGHT SNOW AND NORTHWEST WINDS OF 20 TO 30 MPH WILL SPREAD FROM NORTH TO SOUTH TODAY. SOME LIGHT SNOW AND BLUSTERY NORTHWEST WINDS WILL PERSIST TONIGHT. SNOW ACCUMULATIONS WILL BE ON THE LIGHT SIDE WITH MOST PLACES ONLY GETTING A DUSTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL BE COLD AND QUITE WINDY ON FRIDAY...WITH A HIGH WIND WATCH IN EFFECT. PLEASE REFER TO NWS PRODUCT /WWUS75 KCYS/ FOR FURTHER DETAILS. WINDY AND COLD CONDITIONS WILL CONTINUE THROUGH FRIDAY NIGHT WITH STRONG NORTHWEST WINDS SENDING WIND CHILLS WELL BELOW ZERO. TEMPERATURES WILL BEGIN A WARMING TREND ON SATURDAY. THERE WILL BE ANOTHER CHANCE OF SNOW LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:04 AM MST | High Wind Watch | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 10 hr |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.